Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 18, NWS Tulsa, OK

February 26, 1995Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 1995, 8:56 PM CST for Okmulgee County, Oklahoma. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Feb 26, 1995, 8:56 PM CST (02:56 UTC)
Expired
Feb 26, 1995, 9:45 PM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okmulgee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 270259 RRA
SVRTUL
OKC111-270345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
856 PM CST SUN FEB 26 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...OKMULGEE COUNTY
 
AT 855 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
5 MILES SOUTH SOUTHEAST OF BEGGS MOVING EAST AT 25 MILES AN HOUR. THE
TOWN OF PRESTON IS NEAR THE PATH OF THIS STORM. THE STORM WILL ALSO
LIKELY PASS NEAR OR JUST NORTH OF THE TOWN OF OKMULGEE.
 
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.
V 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:38 PM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Feb 26, 3:38 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST SUN FEB 26 1995

SOME PROBS TO CONTEND WITH FOR THIS FCST CYCLE. 1ST...THREAT OF TSTMS/SVR WX
TONIGHT. SUN TRYING COME OUT ACROSS W PART OF FA BUT MOISTURE AND INSTAB
ALREADY PRODUCING CU. GUD CU FIELD NOTED NR MCON AXIS ACROSS W OK THIS AFT.
LIS OF -4 TO -6 ALREADY BUILDING INTO N CENT OK. EXPECT DEVELOPMENT TO CONT
ACROSS W AND C OK/N TX THIS AFTN AND SPREAD EWD THIS EVENING AS VORT MAX LIFTS
INTO SE KS TONIGHT. WL MENTION SVR THREAT MOST ZNS ...MAINLY FOR HAILERS. WITH
UPR JET MAX PROGGED THRU N TX...THREAT OF STRONG WINDS/TORNADOES SHUD BE
CONFINED W AND S OF FA.

PRE FNTL WIND SHIFT WL MOVE ACROSS FA ON MONDAY. MDLS KEEP LOW LVL FLOW MORE
ERLY BEHIND WIND SHIFT. MOISTURE WL LIKELY BE SLOW TO CLR...BUT WL CALL FOR
CLRNG ACROSS NW ZNS FOR MON AFTN. SURGE OF COLDER AIR WL POSE SOME TEMP FCST
PROBLEMS FOR TUE. RIGHT NOW...FEEL THAT MDLS ARE NOT HANDLING THIS COLD AIR
MASS TOO WELL...WL THERE4 GO BLO GUID ACROSS N ZNS.

...10...

TUL 055/069 046/055 033 7211
MLC 055/071 050/064 036 7311
BVO 053/070 043/054 XXX 6211
IDB 053/068 054/070 XXX 8311

.TUL...NONE.

BEGINNING AT 1000 AM MARCH 21 1995...THIS AREA FORECAST DISCUSSION WILL BE
EXPANDED TO INCLUDE NORTHWEST ARKANSAS.

In the hours before

Local storm report, Feb 26, 6:26 PM CST, 2 hours 30 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
626 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

1250 PM        CRAIG/OK         DIME SIZE HAIL 7 MILES NORTH OF WELCH

545 PM        PAWNEE/OK         NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE
Local storm report, Feb 26, 6:29 PM CST, 2 hours 27 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
626 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

1250 PM        CRAIG/OK         DIME SIZE HAIL 7r MILES NORTH OF WELCH

545 PM        PAWNEE/OK         NICKEL SIZE HAIL 5 MILES SOUTH OF PAWNEE
Local storm report, Feb 26, 8:49 PM CST, 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
849 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

844 PM         OKFUSKEE         NICKEL SIZE HAIL 6 MILES NORTH OF CASTLE.

US\
l<qF6WWUSj
Q6WWUSp
PI`WWUS"
@"6WWUS$
WWUSd
l%WWUSt
DWWUS
<n22NTRL IL +6WWUS
#6WWUS
4L6WWUS@
7q4WSUSV
4nXWUUS
WUUS`
$WWUS
0XWSUSN
<qF6WWUSj
6WWUS
u+WWUS*
`!=`WWUS
`(6WWUSL
$DWWUS
6WWUS\
l6WWUS
$WWUSd
l3U^WSUS


299 TWEB 27 ICT-COU. ALL HG%WWUSt
 CIGS
Local storm report, Feb 26, 8:50 PM CST, 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
849 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

844 PM         OKFUSKEE         NICKEL SIZE HAIL< 6 MILES NORTH OF CASTLE.
Local storm report, Feb 26, 8:55 PM CST, 1 minute before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
855 PM CST SUN FEB 26 1995

REPORT FROM THIS AFTERNOON FEB 26 1995

TIME (CST)     COUNTY/STATE     EVENT

854 PM         OKFUSKEE         GOLFBALL SIZE HAIL 6 MILES NORTH OF CASTLE.
                                THE HAIL HAD MADE THE GROUND WHITE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:29 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Feb 26, 6:53 PM CSTSevere Thunderstorm WarningTSACreek52 min
Feb 26, 8:05 PM CSTSevere Thunderstorm WarningTSAOkfuskee40 min
Feb 26, 8:17 PM CSTSevere Thunderstorm WarningTSACreek, Okmulgee43 min
Feb 26, 8:50 PM CSTSevere Thunderstorm WarningTSAOkfuskee40 min
Feb 26, 9:25 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee50 min
Feb 26, 9:30 PM CSTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee45 min
Feb 26, 9:53 PM CSTSevere Thunderstorm WarningTSAMcIntosh52 min
Feb 26, 10:04 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa41 min
Feb 26, 10:45 PM CSTSevere Thunderstorm WarningTSACreek45 min
Feb 27, 12:24 AM CSTSevere Thunderstorm WarningTSAOkmulgee51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.